Skin Diseases

Skin Diseases

Posted by Safe In4 Hub


Photoallergic Drug Induced Photosensitivity

In photoallergic drug photosensitivity, the chemical agent (drug) present in the skin absorbs photons and forms a photoproduct; this photoproduct then binds to a soluble or membrane-bound protein to form an antigen. Since photoallergy depends on individual immunologic reactivity, it develops in only a small percentage of persons exposed to drugs and light.


Causes:

Formation of photoproduct that conjugates with protein producing an antigen. The action spectrum involved is almost always UVA.


Symptoms:

Both phototoxic and photoallergic reactions occur in sun-exposed areas of skin, including the face, V of the neck, and dorsa of the hands and forearms. The hair-bearing scalp, postauricular and periorbital areas, and submental portion of the chin are usually spared. A widespread eruption suggests exposure to a systemic photosensitizer, whereas a localized eruption indicates a reaction to a locally applied topical photosensitizer.

More chronic exposure results in erythema, lichenification, and scaling.

Photosensitizing drugs may also cause a lichen planus*like eruption in sun-exposed areas.

Copyright (C) 2017 by safein4.com

Donah Shine

Head Master

Address: 5636 Lemon Ave.
Dallas TX 75209

Phone: +1 214 5203694

E-Mail: admin@safein4.com